Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this river flood warning at Sep 20, 2013, 12:54 PM CDT for Menard County, Texas. It took effect at Sep 20, 2013, 10:30 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 20, 2013, 12:54 PM CDT (17:54 UTC)
- In effect from
- Sep 20, 2013, 10:30 PM CDT
- Expired
- Sep 20, 2013, 8:35 PM CDT
- In force
- Issued by
- NWS San Angelo, TX
- Flood severity
- Minor
County Menard County, TX
The radar
The San Angelo radar (KSJT), 83 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Saba River at Menard (MNRT2). The gauge peaked at 10.54 ft at Sep 20, 2013, 11:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08144500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Sep 19, 3:47 PM CDT, 21 hours 7 minutes earlier.
Area forecast discussion, Sep 19, 3:47 PM CDT, 21 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 347 PM CDT THU SEP 19 2013 .SHORT TERM...(Tonight and tomorrow) Currently, widespread light to moderate showers are moving northeast across West Central Texas. This air mass is primarily tropical in nature, therefore little to no lightning is expected. There are several features contributing to the ongoing rainfall across the area. The first is a swath of mid to upper level moisture from Hurricane Manuel moving northeast into West Central Texas. Meanwhile, low level southeast flow will bring additional moisture from the Gulf of Mexico. We are also expecting precipitable water to increase to 2 inches by late this afternoon. To give a frame of reference for the moisture availability in the area, the precipitable water at Midland and Del Rio are in the 99th percentile of climatology, 1.78" and 2.34 respectively. Finally, a cold front will meander south from the Panhandle into West Central Texas tomorrow afternoon. For this reason we expect the best chances for precipitation will be late tonight and Friday. Afternoon highs tomorrow were are slightly below guidance, due to the cloud cover and high dew points across the area. I kept the overnight lows in the upper 60s to near 70 since we do not expect the frontal boundary until the afternoon hours. Dunn .LONG TERM...(Friday night through Wednesday) Widespread rain is expected to taper off by Friday evening, with scattered showers (and a few thunderstorms) continuing through the overnight hours. Additional rainfall amounts Friday night will generally remain below 1/2". This will put storm total rainfall amounts at 1 to 3 inches with localized amounts exceeding 4 inches. The 12z model suite depicts a slightly slower departure of this system, delaying the drying by several hours from yesterday's runs. Thus, PoPs were continued through Saturday afternoon for the southern half of the CWA. Afternoon temperatures will be limited given the widespread cloud cover and residual showers. Max temps are expected to remain in the low to mid 80s. Drier air will advect into the area by Saturday evening, dropping dewpoints down to near 50 degrees. With clearing skies, dry air, and light winds, temps should cool nicely, dropping down around 60 degrees by Sunday morning. Residual ground moisture will temper the radiational cooling potential, however. Differences exist between the GFS and ECMWF Sunday and beyond, especially regarding the extent to which the low level moisture is scoured out of the area. The GFS keeps most of this moisture in the vicinity of I-35 southwest of San Antonio, with return flow advecting this moisture back into the CWA as early as Sunday afternoon. The ECMWF is more aggressive in shoving this moisture south, resulting in a slower moisture return and lower sky cover into early next week. This will have an affect on min temps early in the work week, with the slightly cooler ECMWF favored over the warmer GFS. We will see quasi-zonal flow aloft early next week transitioning to southwesterly as a mid-latitude wave digs into the southwest CONUS. This will result in warmer temperatures with generally dry weather continuing through the period. However, the GEM and ECMWF are hinting at another tropical wave moving into Central TX during the latter part of next week. This will need to be watched over the next few days. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 70 80 63 83 58 / 70 70 30 10 0 San Angelo 70 79 66 83 60 / 70 70 40 20 5 Junction 70 82 68 81 61 / 70 70 60 40 5 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Friday evening FOR THE FOLLOWING ZONES: Coke...Concho...Crockett...Irion...Kimble...Menard... Schleicher...Sterling...Sutton...Tom Green. && 18/25
Hazardous weather outlook, Sep 19, 3:38 PM CDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 338 PM CDT THU SEP 19 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 338 PM CDT THU SEP 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD MODERATE...TO OCCASIONALLY HEAVY...PRECIPITATION WILL CONTINUE TO DEVELOP ACROSS WEST CENTRAL TEXAS THROUGH THE EVENING AND OVERNIGHT HOURS. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS WEST OF A LINE FROM ROBERT LEE TO JUNCTION THROUGH 7 PM FRIDAY. WHILE HEAVY RAINFALL WILL BE THE PRIMARY CONCERN...ISOLATED THUNDERSTORMS MAY PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY. THREAT OF FLOODING WILL BE ENHANCED DUE TO A SLOW MOVING COLD FRONT INTERACTING WITH MOISTURE FROM HURRICANE MANUEL AND THE GULF OF MEXICO. THEREFORE...THE PRIMARY HAZARD WILL BE FLASH FLOODING ESPECIALLY ACROSS AREAS THAT HAVE ALREADY RECEIVED SIGNIFICANT RAINFALL. THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM FRIDAY. .SPOTTER INFORMATION STATEMENT... RAINFALL OBSERVERS ARE ENCOURAGED TO RELAY RAINFALL MEASUREMENTS AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:25 PM CDT | Areal Flood Advisory | SJT | McCulloch | 110 min |
| Sep 19, 8:28 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 2 hr |
| Sep 19, 10:01 PM CDT | Areal Flood Advisory | SJT | McCulloch, San Saba | 119 min |
| Sep 20, 6:24 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 12 hr |
| Sep 20, 6:31 AM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 6 hr |
| Sep 20, 7:09 AM CDT | Flash Flood Warning | SJT | Brown, Callahan, Coleman | 3 hr |
| Sep 20, 7:34 AM CDT | River Flood Warning | SJT | Mason | 13 hr |
| Sep 20, 9:03 AM CDT | Areal Flood Advisory | SJT | Concho, Menard | 3 hr |
| Sep 20, 11:27 AM CDT | Flash Flood Warning | SJT | Kimble, Menard | 6 hr |
| Sep 20, 11:45 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 6 hr |
| Sep 20, 12:38 PM CDT | Areal Flood Advisory | SJT | McCulloch, San Saba | 3 hr |
| Sep 20, 5:40 PM CDT | Areal Flood Advisory | SJT | Kimble, Mason, Menard | 6 hr |
| Sep 20, 6:23 PM CDT | Areal Flood Advisory | SJT | Crockett, Schleicher, Sutton | 6 hr |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.